Alert archive / Wisconsin / Special Weather Statements in 2021
Special Weather Statement, NWS Green Bay, WI
NWS Green Bay, WI issued this special weather statement at Apr 27, 2021, 1:41 PM CDT for Door County, Wisconsin. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 27, 2021, 1:41 PM CDT (18:41 UTC)
- Expired
- Apr 27, 2021, 2:30 PM CDT
- In force
- 49 min
- Issued by
- NWS Green Bay, WI
County Door County, WI
The radar
The Green Bay radar (KGRB), 110 km from the middle of the area, began a volume at 18:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 6.7 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 976 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 139 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
417
WWUS83 KGRB 271841
SPSGRB
Special Weather Statement
National Weather Service Green Bay WI
141 PM CDT Tue Apr 27 2021
WIZ022-271930-
Door WI-
141 PM CDT Tue Apr 27 2021
...THUNDERSTORMS MOVING ACROSS NORTHERN DOOR COUNTY THIS
AFTERNOON...
At 140 PM CDT, Doppler radar was tracking clusters of thunderstorms
across northern Door County north of Sturgeon Bay. The thunderstorms
were moving east at 40 mph.
Pea size hail and heavy rain will be possible with these storms. Some
locations could see an inch of rain in less than an hour.
Locations impacted include...
Jacksonport, Ephraim, Egg Harbor, Newport State Park, Baileys Harbor,
Sister Bay, Peninsula Center, Fish Creek, Peninsula State Park and
Ellison Bay.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4535 8680 4533 8681 4524 8690 4519 8692
4516 8697 4510 8695 4501 8710 4493 8712
4494 8745 4507 8736 4512 8737 4517 8744
4522 8741 4525 8734 4522 8728 4522 8721
4533 8710 4534 8701 4538 8700
TIME...MOT...LOC 1837Z 256DEG 35KT 4507 8718
$$
EckbergWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Apr 27, 12:42 PM CDT, 59 minutes earlier.
Area forecast discussion, Apr 27, 12:42 PM CDT, 59 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 1242 PM CDT Tue Apr 27 2021 Updated aviation portion for 18Z TAF issuance .SHORT TERM...Today...Tonight...and Wednesday Issued at 403 AM CDT Tue Apr 27 2021 Forecast Highlights: --Today... Showers and thunderstorms expected across much of the area, with marginal severe weather threat. --Tonight/Tomorrow... Rain intensity diminishes around sunrise, with lingering clouds and a few light showers into the afternoon. --General Discussion-- Today... As has been well-advertised over the past week, showers and thunderstorms are expected across the area. Trends have been for the "warmest" temperatures to stay to our south, and that trend has continued for this update. Last week, it appeared temperatures would be in the 70s for today, but confidence is high that the 70s will stay in southern Wisconsin, leaving highs in the 50s for most of our area. As such, the greatest threat for thunderstorms will be south of our area as well. The threat for severe weather in NE/Northern Wisconsin is low. Rainfall amounts for today look to be in the 0.1 to 0.25 inch range, with most of the rain falling in the afternoon and evening hours. Tonight/Tomorrow... At this time, there may be lingering thunder/lightning into early Wednesday morning from the Tuesday PM storms. But by sunrise Wednesday morning, only showers are expected, and rainfall intensity will diminish. Clouds and light showers will likely linger into the afternoon hours, but Wednesday afternoon rainfall amounts should only be a few hundredths of an inch at best. --Scientific Discussion-- Today... All eyes on how far north the boundary of warm air makes it into Wisconsin today. Trends over the past few days have nudged the boundary further and further south with each run. As evidenced from a 950mb frontogenetical forcing cross-section, the leading surge of warm air looks to be close to the I-94 corridor, with the secondary boundary layed out near the WI/IL border. This area is where the sufficient focusing will be to perhaps punch the cap for a few elevated storms that could produce small hail. There is a non-zero chance for severe weather in our area, but at this time, it appears difficult to find a focusing mechanism sufficient to break the cap. As mentioned above, temperatures trending downward... current forecast still may be a few degrees too warm. Tonight/Tomorrow... Forecast models in good agreement with advecting boundary southward into Illinois. By 12z Wed, boundary should be near the Quad Cities to Chicago area. Along with it, the best kinematic forcing should be south of our area. Still a broad area of light/weak 850mb frontogenetical forcing over a "stagnant" air field at 850mb will help keep stratus deck and some light showers across our area into Wednesday afternoon. As mentioned above, minimal QPF, with no thunder forecast. .LONG TERM...Wednesday Night Through Monday Issued at 403 AM CDT Tue Apr 27 2021 Precipitation can be expected to start off the extended period before weak high pressure rounds out the work week and the beginning of the work week. As zonal flow aloft establishes itself over the weekend, a fairly progressive pattern will bring multiple rounds of active weather through the region early next week. Wednesday night through Thursday...The first challenge for the extended forecast comes Wednesday night, as a weak low pressure system over the Central Plains moves northwards towards the Great Lakes. The latest trend by the GFS brings this low across the western Great Lakes, which would bring in more widespread precipitation overnight into Thursday, but most other models keep the WAA and low to the south. For now, kept some chance pops in from initial guidance, but wouldn't be surprised if updates bring a drier forecast going forwards. In either case, another shortwave follows on the heels of this system, skirting across northern Wisconsin Thursday night for another light precipitation chance. The uncertainty in the pops will unfortunately carry over into the high temps for Thursday, as temps will be quite a bit cooler if the overnight pops materialize. Again, trended on the warmer side for now, as the pops do seem a bit overdone at this time. Rest of the forecast...Weak high pressure will move into the region at the end of the work week and the beginning of the weekend. This should provide a dry period for at least Friday and early Saturday. Flow aloft then flattens out to a more progressive and zonal pattern, which will serve to bring multiple shortwaves through the region during the weekend, and a few stronger system next week. The exact strength and timing are difficult to assess at this point in time, but several chances for precipitation are likely towards the end of the extended. The good news is that temperatures should come up considerably towards the end of the week, with highs into the 70s by the Friday and over the weekend. && .AVIATION...for 18Z TAF Issuance Issued at 1242 PM CDT Tue Apr 27 2021 A tricky forecast with a quasi-stationary front located over southern WI and elevated convection that will continue into this evening. Cigs to be VFR where no precipitation is occurring late this afternoon/early this evening, however cigs could easily drop to low-end MVFR under any thunderstorm activity. Most of the thunderstorm activity should begin to wane overnight as the front sags a bit farther south and instability aloft weakens. However, cigs will tend to lower into the IFR/low-end MVFR range from late evening into early Wednesday morning with additional showers. MVFR cigs to hold through most of Wednesday morning before returning to VFR in the afternoon as weak high pressure moves into the region. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Kotenberg LONG TERM......Uhlmann AVIATION.......Kallas
Hazardous weather outlook, Apr 27, 4:19 AM CDT, 9 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 419 AM CDT Tue Apr 27 2021 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-280930- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 419 AM CDT Tue Apr 27 2021 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Today and Tonight Thunderstorms are possible today. There is a marginal risk for severe weather, with hail as the main threat. .DAYS TWO THROUGH SEVEN...Wednesday through Monday A few thunderstorms are possible into early Wednesday morning. Severe weather is not expected. .SPOTTER INFORMATION STATEMENT... Spotter activation will not likely be needed. LMZ521-522-541>543-280930- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 419 AM CDT Tue Apr 27 2021 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Today and Tonight Gusty east winds and building waves will create conditions hazardous for small craft on Lake Michigan this morning. Thunderstorms are possible today and tonight, which would create a lightning hazard to mariners. .DAYS TWO THROUGH SEVEN...Wednesday through Monday There is a chance of thunderstorms early Wednesday morning, which would create a lightning hazard to mariners. Kotenberg/Uhlmann
In the hours before
Local storm report, Apr 27, 12:18 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1218 PM CDT TUE APR 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1218 PM HAIL CRIVITZ 45.23N 88.01W
04/27/2021 M0.50 INCH MARINETTE WI TRAINED SPOTTER
&&
SACSpecial weather statement, Apr 27, 12:20 PM CDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Green Bay WI
1220 PM CDT Tue Apr 27 2021
WIZ020-021-030-031-036-073-074-271800-
Southern Oconto County WI-Southern Marinette County WI-Shawano WI-
Northern Oconto County WI-Marathon WI-Portage WI-Menominee WI-
1220 PM CDT Tue Apr 27 2021
...STRONG THUNDERSTORMS MOVING ACROSS PORTIONS OF CENTRAL INTO
NORTHEAST WISCONSIN...
At 1220 PM CDT, Doppler radar was tracking strong thunderstorms
along a line from Junction City in Portage County to Wittenberg to
Neopit northeast into northern Oconto County. The thunderstorms were
moving northeast at 30 mph.
Half inch hail and brief heavy rain will be possible with these
storms. Some of these storms could intensify this afternoon and
produce large hail.
Locations impacted include...
Stevens Point, Whiting, Bevent, Wittenberg, Mountain, Big Smokey
Falls, Bear Paw Scout Camp, Neopit, South Branch and Keshena.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4537 8809 4515 8801 4468 8915 4468 8922
4465 8922 4446 8967 4459 8981
TIME...MOT...LOC 1717Z 225DEG 26KT 4508 8862 4448 8989
EckbergLocal storm report, Apr 27, 12:29 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1229 PM CDT TUE APR 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1214 PM HAIL NEOPIT 44.98N 88.81W
04/27/2021 M0.50 INCH MENOMINEE WI PUBLIC
VIA SPECTRUM NEWS
&&
SACLocal storm report, Apr 27, 12:40 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1240 PM CDT TUE APR 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1208 PM HEAVY RAIN 2 ESE MOUNTAIN 45.17N 88.44W
04/27/2021 M1.38 INCH OCONTO WI MESONET
MESONET STATION EW0199 MOUNTAIN.
&&Local storm report, Apr 27, 12:44 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1244 PM CDT TUE APR 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1243 PM HEAVY RAIN WAUSAUKEE 45.36N 87.94W
04/27/2021 M1.19 INCH MARINETTE WI MESONET
&&
SACSpecial weather statement, Apr 27, 1:41 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
141 PM CDT Tue Apr 27 2021
WIZ022-271930-
Door WI-
141 PM CDT Tue Apr 27 2021
...THUNDERSTORMS MOVING ACROSS NORTHERN DOOR COUNTY THIS
AFTERNOON...
At 140 PM CDT, Doppler radar was tracking clusters of thunderstorms
across northern Door County north of Sturgeon Bay. The thunderstorms
were moving east at 40 mph.
Pea size hail and heavy rain will be possible with these storms. Some
locations could see an inch of rain in less than an hour.
Locations impacted include...
Jacksonport, Ephraim, Egg Harbor, Newport State Park, Baileys Harbor,
Sister Bay, Peninsula Center, Fish Creek, Peninsula State Park and
Ellison Bay.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4535 8680 4533 8681 4524 8690 4519 8692
4516 8697 4510 8695 4501 8710 4493 8712
4494 8745 4507 8736 4512 8737 4517 8744
4522 8741 4525 8734 4522 8728 4522 8721
4533 8710 4534 8701 4538 8700
TIME...MOT...LOC 1837Z 256DEG 35KT 4507 8718
EckbergThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 5:10 AM CDT | Special Weather Statement | GRB | Langlade, Lincoln | 65 min |
| Apr 27, 5:33 AM CDT | Special Weather Statement | GRB | Forest, Langlade, Menominee | 42 min |
| Apr 27, 6:13 AM CDT | Special Weather Statement | GRB | Marinette, Menominee, Oconto | 47 min |
| Apr 27, 10:01 AM CDT | Special Weather Statement | GRB | Marinette | 44 min |
| Apr 27, 10:36 AM CDT | Special Weather Statement | GRB | Marinette | 54 min |
| Apr 27, 10:43 AM CDT | Severe Thunderstorm Warning | GRB | Marinette, Oconto | 47 min |
| Apr 27, 11:50 AM CDT | Areal Flood Advisory | GRB | Marinette, Menominee, Oconto | 3 hr |
| Apr 27, 12:00 PM CDT | Severe Thunderstorm Warning | GRB | Marinette | 22 min |
| Apr 27, 12:20 PM CDT | Special Weather Statement | GRB | Menominee | 40 min |
| Apr 27, 6:16 PM CDT | Areal Flood Advisory | GRB | Langlade, Marinette, Menominee, Oconto | 3 hr |
| Apr 27, 6:41 PM CDT | Special Weather Statement | GRB | Langlade, Lincoln, Marathon, Wood | 64 min |
Nearby
Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.